My 18 year old son has had severe pain in his upper abdomen just below his sternum. Doctor said probably reaction to an antibiotic he has been taking for two months now for skin condition, however, the pain just started two days ago. He was told to take mylanta and it should ease the pain...but he says it has had no effect. He has had a fever twice over past two days, around 100 or 101, lasted about an hour and went away.
Without a fever, one can always move from Mylanta or Tums to Pepcid AC or Zantac. Failing that, Prilosec and others effectively stop acid production and are now available over-the-counter w/o prescription. Just keep in mind that typical OTC are 50% strength of prescription meds.
Since he's got a fever, it's time to seek medical evaluation - this forum doesn't count. Take him to his family physician for an evaluation. Pneumonias sitting on the diaphragm can cause stomach pain. We'd also worry about his gall bladder & pancreas amongst other reasons for sudden onset abdominal pain.
I know he's only 18yo but many teens get into heavy alcohol consumption which can also irritate the lining of the stomach. Find out what's in the supplements that he's taking. Sometimes there are contaminants from the manufacturing process (read about my recent post). But most important, take him to his family physician. Good luck!
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.